Alert archive / Minnesota / Beach Hazards Statements in 2014
Beach Hazards Statement 12, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Aug 24, 2014, 8:40 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2014, 8:40 AM CDT (13:40 UTC)
- Expired
- Aug 24, 2014, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 1.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
428 WHUS43 KDLH 241340 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 840 AM CDT SUN AUG 24 2014 MNZ037-WIZ001-250100- /O.NEW.KDLH.BH.S.0012.140824T1340Z-140825T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 840 AM CDT SUN AUG 24 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
1 follow-up statement
866 WHUS43 KDLH 250048 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 748 PM CDT SUN AUG 24 2014 MNZ037-WIZ001-250200- /O.EXP.KDLH.BH.S.0012.000000T0000Z-140825T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 748 PM CDT SUN AUG 24 2014 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND AND WAVES HAVE DIMINISHED THIS EVENING AND THEY WILL CONTINUE TO DO SO OVERNIGHT. WINDS ARE EXPECTED TO BE SOUTHWEST ON MONDAY. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Aug 24, 6:33 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 24, 6:33 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 633 AM CDT SUN AUG 24 2014 .UPDATE... ISSUED AT 614 AM CDT SUN AUG 24 2014 AN AREA OF SHOWERS OF THUNDERSTORMS IS MOVING THROUGH THE WESTERN THIRD OF THE FA ATTM. AS THIS PCPN MOVES NNE...WILL SEE A GRADUAL DECREASE IN ACTIVITY LATE THIS MORNING. MADE SOME ADJUSTMENTS BASED ON THESE CURRENT TRENDS. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 312 AM CDT SUN AUG 24 2014 SFC LOW CENTER WAS LOCATED IN THE CENTRAL DAKOTAS AT 07Z WITH A AN ESE FLOW OVER THE INLAND FA. NEAR LAKE SUPERIOR...THE NE FLOW PERSISTS WITH AREAS OF FOG...LOCALLY DENSE IN SOME SPOTS. STRONG WAA UNDERWAY AND SHOWERS ARE DEVELOPING OVER RANDOM PORTIONS OF THE FA. AN AREA OF THUNDERSTORMS FROM SW MN INTO NE ND SHOULD REMAIN S OF THE FA. HOWEVER...SOME ISOLD STORMS ARE FORMING NEAR CENTRAL MN W OF STC. HAVE A MENTION OF THUNDER OVER THE WESTERN TIER OF THE AREA AS THESE STORMS ARE MOVING IN A NNE DIRECTION. KEPT A SHOWERS MENTION FURTHER E WITH DRIZZLE AND FOG NEXT TO LAKE SUPERIOR UNTIL 12Z. THE MORNING ROUND OF SHOWERS AND STORMS WILL DIMINISH AS THE MORNING WEARS ON AS ATMOSPHERE BECOMES CAPPED. MARGINAL INSTABILITY ATTM AS MUCAPE IS AROUND 100 J/KG...BUT THIS WILL INCREASE THROUGH THE DAY. LIMITING FACTOR WILL BE THE AMOUNT OF CLOUD COVER. ATTM...NOT EXPECTING THE SUN TO BREAK THROUGH UNTIL AROUND 18Z AND MAINLY IN NW WI. BY THIS TIME MUCAPE IS FORECAST TO REACH NEAR 5000 J/KG FROM PINE COUNTY EWD TO WASHBURN COUNTY. THERMODYNAMIC PROFILES SUGGEST A GOOD POSSIBILITY OF SEVERE STORMS BY LATE AFTERNOON OVER THE WESTERN EDGE OF THE FA JUST AHEAD OF AN APPROACHING COLD FRONT. PWATS APPROACH 2 INCHES OVER THE SOUTHERN ZONES BY 00Z MONDAY...SO HEAVY RAIN IS LIKELY WITH THE LARGER STORMS. STORM MOVEMENT WILL BE FAIRLY QUICK AND AM NOT ANTICIPATING A FLASH FLOOD ISSUE ATTM. LARGE HAIL...DAMAGING WINDS AND A TORNADO ARE POSSIBLE...MAINLY OVER THE WESTERN AND SOUTHERN MN ZONES. SEE THE LATEST DAY ONE CONVECTIVE OUTLOOK FROM SPC FOR FINER DETAILS. THE COLD FRONT WILL PROGRESS ACROSS THE FA TONIGHT. THUNDERSTORMS WILL BE ACCOMPANYING THE FRONT. SOME SEVERE STORMS ARE POSSIBLE IN THE EARLY EVENING...BUT WITH THE LOSS OF DIURNAL HEATING...THE SEVERE STORMS WILL DIMINISH. HEAVY RAIN IS STILL POSSIBLE WITH PWATS OVER 1.75 INCHES. AFTER 06Z...STORMS WILL BE CONFINED TO THE TWIN PORTS S ALONG THE I35 CORRIDOR AND E THROUGH NW WI...AND THEN FROM THE ARROWHEAD TO NORTH CENTRAL WI AFTER 09Z AS THE COLD FRONT MARCHES ALONG. BEHIND THE FRONT...A DRY SLOT MOVES OVER THE AREA AS THE SFC LOW CENTER HEADS N INTO SOUTH CENTRAL CANADA. ON MONDAY...ANOTHER FRONTAL BOUNDARY MOVES THROUGH THE FA AS THE SFC LOW REACHES NW ONTARIO BY 00Z TUESDAY. NOT EXPECTING ANY RAIN WITH THIS FRONTAL BOUNDARY AS UPPER SUPPORT IS LACKING AND COLUMN RH IS LESS THAN 60 PERCENT. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 312 AM CDT SUN AUG 24 2014 IT WILL BE A REASONABLY QUIET PERIOD THROUGH THE TIME PERIOD AS MOST OF THE PRECIPITATION WILL BE SOUTH OF THE FORECAST AREA. A RIDGE BUILDS INTO THE REGION MONDAY NIGHT THROUGH TUESDAY. A FRONTAL SYSTEM WILL BE ALONG THE MN/IOWA BORDER WITH PRECIPITATION CONCENTRATED ALONG IT BEGINNING TUESDAY AND EXTENDING INTO WEDNESDAY. THERE MAY BE SOME SCATTERED PRECIPITATION ACROSS THE SOUTHERN COUNTIES BUT THE BULK WILL REMAIN SOUTH. THERE WILL BE A BREAK ON THURSDAY BEFORE THE SOUTHERN COUNTIES WILL POSSIBLY BE BRUSHED BY SOME PRECIPITATION THURSDAY NIGHT. THEE WILL BE ANOTHER BREAK ON FRIDAY AND SATURDAY BEFORE ANOTHER SHORTWAVE AFFECTS THE REGION ON SUNDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 630 AM CDT SUN AUG 24 2014 FIRST ROUND OF SHOWERS AND THUNDERSTORMS HAVE MOVED THROUGH BRD AND CURRENTLY GOING THROUGH INL/HIB. THE STORMS WILL AFFECT THE DLH AIRPORT BY 12Z AND HYR BY 14Z. THE PRECIPITATION WILL END ACROSS HIB/INL BY 14Z...DLH BY 15Z...AND HYR BY 16Z. IFR/LIFR CONDITIONS IN CIGS/VSBYS WILL IMPROVE TO IFR/MVFR AND TO VFR BY EARLY AFTERNOON. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE TAF SITES THIS EVENING BEGINNING AT BRD AROUND 22Z AND DLH BY 02Z THEN HYR BY 04Z. SOME OF THE STORMS MAY BE SEVERE. CONDITIONS WILL DROP TO LIFR/IFR WITH THE PRECIPITATION AND LOW CIGS. THE CONDITIONS WIL IMPROVE TO VFR/MVFR AFTER MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... DLH 79 61 72 53 / 50 90 10 10 INL 79 59 65 47 / 70 30 10 10 BRD 85 58 70 52 / 60 70 10 10 HYR 84 64 78 55 / 20 70 10 10 ASX 84 66 77 56 / 20 70 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && UPDATE...GSF SHORT TERM...GSF LONG TERM...STEWART AVIATION...STEWART
Hazardous weather outlook, Aug 24, 4:18 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 418 AM CDT SUN AUG 24 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 418 AM CDT SUN AUG 24 2014 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS THIS MORNING WEST OF HIGHWAY 169 WILL PRODUCE GUSTY WINDS AND BRIEF DOWNPOURS. MORE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. THIS ROUND OF STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND A POSSIBLE TORNADO. THE AREA FAVORED FOR A POSSIBLE TORNADO IS WEST OF A LINE FROM INTERNATIONAL FALLS TO GRAND RAPIDS AND HERTEL WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS OVER NORTHWEST WISCONSIN MONDAY NIGHT...SPREADING INTO NORTHEAST MINNESOTA BY TUESDAY NIGHT AND LINGER THROUGH WEDNESDAY. THE CHANCE OF STORMS RETURNS ON THURSDAY TO NORTHWEST WISCONSIN AND LINGERS INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON WEST OF HIGHWAY 169...AND AROUND THE TWIN PORTS TO NORTHWEST WISCONSIN BY EVENING. LSZ121-140>148-251030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 418 AM CDT SUN AUG 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE NORTH SHORE LATE THIS AFTERNOON...AND SPREAD OVER THE REST OF THE NEARSHORE WATERS TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY...AND THURSDAY NIGHT ALONG THE SOUTH SHORE EAST OF BAYFIELD. GSF MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 24, 3:54 AM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
354 AM CDT SUN AUG 24 2014
MNZ025-026-033-034-240945-
CROW WING-NORTH CASS-SOUTH CASS-SOUTH ITASCA-
354 AM CDT SUN AUG 24 2014
...STRONG THUNDERSTORMS AFFECTING CASS AND CROW WING COUNTIES...
AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF TEN
MILE LAKE TO FORT RIPLEY...MOVING NORTHEAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
ST. MATHIAS... SAINT MATHIAS... OSHAWA...
EAST GULL LAKE... BAXTER... GULL LAKE...
LAKE SHORE... BARROWS... SOUTH LONG LAKE...
NORTH LONG LAKE... TEN MILE LAKE... TOWN OF CASS LAKE...
WILKINSON... WALKER... SHEPHARD...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4682 9467 4738 9469 4742 9466 4740 9412
4726 9384 4685 9381 4615 9385 4615 9436
4620 9440 4626 9436 4631 9439 4632 9446
4630 9455 4635 9466 4635 9472 4640 9478
4680 9480
STEWARTSpecial weather statement, Aug 24, 4:50 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
450 AM CDT SUN AUG 24 2014
MNZ018-025-026-034>036-241030-
CROW WING-NORTH CASS-NORTH ITASCA-NORTHERN AITKIN-SOUTH AITKIN-SOUTH
ITASCA-
450 AM CDT SUN AUG 24 2014
...STRONG THUNDERSTORMS MOVING INTO ITASCA AND AITKIN COUNTIES...
AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SIX MILE LAKE TO 7
MILES EAST OF CAMP LAKE...MOVING EAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
MUD LAKE... CUT FOOT SIOUX LAKE...
WEALTHWOOD... REMER... PINE KNOLL...
AITKIN... GLORY... BALL CLUB...
BOWSTRING LAKE... SCHOOLCRAFT STATE PARK...
WAUKENABO... WALDECK... SWATARA...
ROSSBURG... MALMO...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4757 9435 4765 9327 4615 9307 4615 9343
4616 9345 4624 9344 4623 9380 4616 9380
4615 9381 4615 9399
STEWARTSpecial weather statement, Aug 24, 5:35 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
535 AM CDT SUN AUG 24 2014
MNZ011-018-019-026-035>038-241130-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTH ITASCA-NORTH ST.
LOUIS-NORTHERN AITKIN-PINE-SOUTH AITKIN-SOUTH ITASCA-
535 AM CDT SUN AUG 24 2014
...THUNDERSTORMS ROLLING ALONG...
AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
MARCELL TO 6 MILES SOUTH OF BALL BLUFF TO 20 MILES SOUTH OF
MALMO...MOVING EAST NORTHEAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
RICE LAKE WILDLIFE REFUGE... SCENIC STATE PARK...
WARBA... TACONITE... SHESHEBEE...
MCGREGOR... BALSAM LAKE... FLOODWOOD...
SAVANNA PORTAGE STATE PARK... SWAN RIVER...
MARBLE... BALSAM... COON LAKE...
ROUND LAKE... HILL ANNEX MINE STATE PARK...
WAWINA... MCGRATH... LAWLER...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4615 9308 4615 9343 4616 9345 4624 9344
4624 9362 4685 9339 4773 9380 4791 9298
4702 9256 4613 9293 4610 9306
GSFSpecial weather statement, Aug 24, 6:30 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
630 AM CDT SUN AUG 24 2014
MNZ037-038-WIZ006-241230-
BURNETT-CARLTON/SOUTH ST. LOUIS-PINE-
630 AM CDT SUN AUG 24 2014
...THUNDERSTORMS MOVING INTO THE ST. CROIX RIVER VALLEY...
AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
FRIESLAND TO PINE CITY TO 21 MILES SOUTH OF TRADE RIVER...MOVING
NORTHEAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
HINCKLEY... FRIESLAND... SANDSTONE...
TRADE RIVER... BRANSTAD... BANNING STATE PARK...
CLOVERDALE... GRANTSBURG... TRADE LAKE...
FOUR CORNERS... ASKOV... ALPHA...
FALUN... SAINT CROIX STATE PARK...
THE I35 CORRIDOR...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4572 9288 4572 9298 4598 9314 4599 9307
4610 9306 4613 9292 4663 9272 4627 9242
4573 9223 4571 9225 4572 9252 4563 9254
4563 9288
GSFSpecial weather statement, Aug 24, 6:35 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
635 AM CDT SUN AUG 24 2014
MNZ011-019-035-037-WIZ001-241215-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-DOUGLAS-NORTH ST.
LOUIS-NORTHERN AITKIN-
635 AM CDT SUN AUG 24 2014
...THUNDERSTORMS PERSIST...
AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
LINDEN GROVE TO ELMER TO 34 MILES SOUTH OF WRIGHT...MOVING EAST AT 45
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
WEST TWO RIVERS RESERVOIR... ZIM...
SHERMANS CORNER... PAYNE... MOUNTAIN IRON...
KELSEY... IRON JUNCTION... IDINGTON...
CROMWELL... COOK... ANGORA...
LAKE NICHOLS... PROSIT... LEONIDAS...
FRANKLIN... CLOQUET... VIRGINIA...
COTTON...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4787 9206 4710 9203 4656 9234 4667 9307
4711 9286 4787 9291
GSFSpecial weather statement, Aug 24, 7:02 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 702 AM CDT SUN AUG 24 2014 MNZ025-033>036-241330- NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN 702 AM CDT SUN AUG 24 2014 ...MORE THUNDERSTORMS THIS MORNING... ADDITIONAL THUNDERSTORMS ARE FORMING OVER CASS...AITKIN AND CROW WING COUNTIES. MORE THUNDERSTORMS ARE DOWNSTREAM IN CENTRAL MINNESOTA AND WILL BE MOVING OVER THE SAME AREA LATER THIS MORNING. BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE THE MAIN IMPACTS. CITIES AFFECTED INCLUDE FT. RIPLEY...BRIANERD...AITKIN...LEECH LAKE...BACKUS AND LONGVILLE.
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:21 AM CDT | Special Weather Statement | DLH | Cass, Crow Wing | 24 min |
| Aug 24, 3:54 AM CDT | Special Weather Statement | DLH | Cass, Crow Wing | 51 min |
| Aug 24, 4:50 AM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing, Itasca | 40 min |
| Aug 24, 5:35 AM CDT | Special Weather Statement | DLH | Aitkin, Itasca | 55 min |
| Aug 24, 6:30 AM CDT | Special Weather Statement | DLH | Pine | 60 min |
| Aug 24, 6:35 AM CDT | Special Weather Statement | DLH | Saint Louis | 40 min |
| Aug 24, 8:34 AM CDT | Small Craft Advisory | DLH | 13 hr | |
| Aug 24, 3:53 PM CDT | Special Weather Statement | DLH | Cass | 37 min |
| Aug 24, 4:17 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 43 min |
| Aug 24, 4:57 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 33 min |
| Aug 24, 5:15 PM CDT | Special Weather Statement | DLH | Crow Wing | 30 min |
| Aug 24, 5:29 PM CDT | Special Weather Statement | DLH | Itasca | 31 min |
| Aug 24, 5:32 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 43 min |
| Aug 24, 5:45 PM CDT | Tornado Warning | DLH | Aitkin, Crow Wing | 30 min |
| Aug 24, 6:01 PM CDT | Special Weather Statement | DLH | Itasca | 14 min |
| Aug 24, 6:13 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 24 min |
| Aug 24, 6:16 PM CDT | Special Weather Statement | DLH | Itasca | 29 min |
| Aug 24, 6:30 PM CDT | Special Weather Statement | DLH | Koochiching | 30 min |
| Aug 24, 6:46 PM CDT | Special Weather Statement | DLH | Itasca | 29 min |
| Aug 24, 6:49 PM CDT | Special Weather Statement | DLH | Pine | 26 min |
| Aug 24, 6:54 PM CDT | Special Weather Statement | DLH | Crow Wing | 36 min |
| Aug 24, 6:56 PM CDT | Special Weather Statement | DLH | Aitkin | 34 min |
Nearby
Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.